MAUDE Adverse Event Report: AESCULAP AG ENDURO MENISCAL COMPONENT F2 10MM; KNEE ENDOPROSTHESES

AESCULAP AG ENDURO MENISCAL COMPONENT F2 10MM; KNEE ENDOPROSTHESES
Model Number NR880M
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap (b)(4) that a enduro meniscal component f2 10mm (part # nr880m) was used during a procedure performed on (b)(6) 2010.According to the complainant, the implant loosened 5 years post surgery.De-coupling of axis of an enduro prosthesis (implanted 2010).Already in 2016 the coupling loosened and was revised with a f2 10mm pe.The patient underwent a revision surgery on (b)(6) 2021, and the prosthesis was secured with a new lock nut.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision surgery.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Corrected date - b5 (changed from leading material to involved component), h6 (component code).Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to the change from leading material to involved component.Manufacturing site evaluation: investigation results: visual investigation: the components have been examined visually and microscopically with the digital microscope.The external screw thread of the rotation axis shows visible damages/ material abrasions on the whole circumference.The last inner thread of the rotation axis locknut is damaged.Furthermore the taper of the rotation axis shows little imprints.There are little metal inclusions on the gliding surface as well as on the bottom side of the meniscal component.The locking ring and the bearing for rotation axis show no significant/unusual damages.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) probability of occurrence2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.The thread can only loosen when the taper connection has not been connected correctly.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Correction/additional information: nr880m - enduro meniscal component f2 10mm - lot 52223023 was changed from leading material to involved component.Associated medwatch reports: 9610612-2021-00416, 9610612-2021-00440.

Brand Name
ENDURO MENISCAL COMPONENT F2 10MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11938276
Report Number9610612-2021-00416
Device Sequence Number4268513
Product Code KRO
UDI-Device Identifier04046964010286
UDI-Public4046964010286
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberNR880M
Device Catalogue NumberNR880M
Device Lot Number52223023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date11/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale